[Skip to Content]
[Skip to Content Landing]
Article
March 27, 1926

INSULIN IN EXCESSIVE VOMITING AND ECLAMPSIA

JAMA. 1926;86(13):969-970. doi:10.1001/jama.1926.02670390049031

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:  —The editorial comment in The Journal, February 20, entitled "Insulin in Excessive Vomiting and in Eclampsia" was of distinct interest to me. I am firmly convinced of the infinite possibilities for harm which exist in the advice that insulin be given to these patients. This is particularly true of the recommendations of Stander and Duncan, and while I believe that insulin should not be added to the glucose injections given for the vomiting of pregnancy, it seems to be positively dangerous in eclampsia.Shortly after hearing my paper on "Hyperemesis Gravidarum," which was read at the last session of the American Medical Association at Atlantic City, Thalhimer wrote to me asking me to withhold its publication because he was certain that I was wrong in my advice against the addition of insulin to the glucose, and that he was right. I suggested that we let the Toronto

First Page Preview View Large
First page PDF preview
First page PDF preview
×